Could this be caused by low progesterone levels?

by Steph
(OK, USA)

I am 36 years old. Lately, I have been having night sweats, trouble staying asleep, fatigue, weight gain and increased facial hair. Also, I have begun having menstruation every 3 weeks. Could this be caused by low progesterone?

When I was pregnant (last child was 6 years ago) I had to use progesterone suppositories. Does this low progesterone during pregnancy predispose me to having progesterone now?

Comments for Could this be caused by low progesterone levels?

Click here to add your own comments

Nov 01, 2009
Could this be caused by low progesterone levels?
by: Wray

Hi Steph. The symptoms you describe, plus having to use suppositories during pregnancy, all suggest a low level. We do have a questionnaire you might like to do (see the right margin of this page), this will give you a better idea of whether you need to supplement or not.

Although 36 is early for peri-menopause (P-M), it could be this is the case with you, as your symptoms suggest it. Menopause generally occurs at ±51 years, but P-M can start 10 years beforehand. Please check when your mother went into menopause, this will give you a rough indication when you will. You could look at this web page on P-M for further information. Take care, Wray

Jun 15, 2010
Progesterone suppositories
by: Anonymous

I am having to take these and they only gave me 2 applicators. Does anyone know a good way to keep clean them, I tried rubbing al. and it doesn't really help.

Jun 19, 2010
Progesterone suppositories
by: Wray

Hi there You could change to a cream which is just as effective as suppositories. More versatile too, as it can be used anywhere. And you don't really need an applicator, fingers are as good if not better. And easy to clean too! Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone levels.


Search over 7,500 pages on this site...